Observations placeholder

Intense and recurrent déjà vu experiences related to amantadine and phenylpropanolamine in a healthy male

Identifier

027462

Type of Spiritual Experience

Background

Phenylpropanolamine (PPA) is a sympathomimetic agent which is used as a decongestant and appetite suppressant. It is commonly used in prescription and over-the-counter cough and cold preparations

A description of the experience

J Clin Neurosci. 2001 Sep;8(5):460-2.
Intense and recurrent déjà vu experiences related to amantadine and phenylpropanolamine in a healthy male.
Taiminen T1, Jääskeläinen SK.
Author information
 
Abstract
We report a case of a 39-year-old caucasian healthy male physician who developed intense and recurrent déjà vu experiences within 24h of initiating concomitant amantadine-phenylpropanolamine treatment against influenza.

Déjà vu experiences terminated on discontinuation of medication.

..... previous case reports have confirmed that both amantadine and phenylpropanolamine alone, and particularly in combination, can induce psychotic symptoms due to their dopaminergic activity. The authors suggest that déjà vu experiences may be provoked by increased dopamine activity in mesial temporal structures of the brain.
PMID:
11535020

The source of the experience

PubMed

Concepts, symbols and science items

Concepts

Deja vu

Symbols

Science Items

Activities and commonsteps

Commonsteps

References